MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE NEEDLE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD ECLIPSE NEEDLE; NEEDLES, HYPODERMIC
Catalog Number 302437
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd eclipse needle safety mechanism broke.The following information was provided by the initial reporter: we have new 18g pink needles on the ward , bd eclipse.Used mostly for drawing up antibiotics.It was noted over the weekend twice that when using the safety guard to re sheath after that the safety guard itself broke off.2 jul 2024.¿ has there been any patient impact (serious injury, medical intervention, change of treatment required)? no impact to patients.Both incidents occurred in the clinical room when drawing up antibiotics.There was no sharps injury to the staff member either but potential for same.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 302437 and lot number 2310006.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples were obtained from the manufacturing facility for review.Through examination of the samples, no defects were identified with the safety mechanisms and it was possible to activate them following the instructions for use.Based on the investigation results, an exact cause could not be determined for this reported incident.Regarding the report of safety mechanisms broken, every lot is tested for safety shield activation before release.The assembly process has a system that inspects all product for proper opening and activation of the safety shield, rejecting any defects identified.If this issue were to reoccur, we would greatly appreciate the opportunity to review the affected sample.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD ECLIPSE NEEDLE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19700766
Report Number3002682307-2024-00146
Device Sequence Number7776157
Product Code FMI
UDI-Device Identifier00382903024377
UDI-Public(01)00382903024377
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302437
Device Lot Number2310006
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown